Skip to main content
Log in

Uniqueness of the Boundary Value Problem of Harmonic Maps via Harmonic Boundary

  • Published:
Bulletin of the Malaysian Mathematical Sciences Society Aims and scope Submit manuscript

Abstract

We prove the uniqueness of solutions for the boundary value problem of harmonic maps in the setting: given any continuous data f on the harmonic boundary of a complete Riemannian manifold with image within a regular geodesic ball, there exists a unique harmonic map, which is a limit of a sequence of harmonic maps with finite total energy in the sense of the supremum norm, from the manifold into the ball taking the same boundary value at each harmonic boundary point as that of f.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Institutional subscriptions

Similar content being viewed by others

References

  1. Avilés, P., Choi, H.I., Micallef, M.: Boundary behavior of harmonic maps on non-smooth domains and complete negatively curved manifolds. J. Funct. Anal. 99, 293–331 (1991)

    Article  MathSciNet  Google Scholar 

  2. Giaquinta, M., Hildebrandt, S.: A priori estimates for harmonic mappings. J. Reine Angew. Math. 336, 124–164 (1982)

    MathSciNet  MATH  Google Scholar 

  3. Hildebrandt, S., Kaul, H., Widman, K.: An existence theorem for harmonic mappings of Riemannian manifolds. Acta Math. 138, 1–16 (1977)

    Article  MathSciNet  Google Scholar 

  4. Kendall, W.S.: Probability, convexity, and harmonic maps with small image I: uniqueness and fine existence. Proc. Lond. Math. Soc. 61, 371–406 (1990)

    Article  MathSciNet  Google Scholar 

  5. Lee, Y.H.: Rough isometry and energy finite solutions of elliptic equations on Riemannian manifolds. Math. Ann. 318, 181–204 (2000)

    Article  MathSciNet  Google Scholar 

  6. Lee, Y.H.: Asymptotic boundary value problem of harmonic maps via harmonic boundary. Potential Anal. 41, 463–468 (2014)

    Article  MathSciNet  Google Scholar 

  7. Lee, Y.H.: Royden decomposition for harmonic maps with finite total energy. Results Math. 71, 687–692 (2017)

    Article  MathSciNet  Google Scholar 

  8. Sario, L., Nakai, M.: Classification Theory of Riemann Surfaces. Springer, Berlin (1970)

    Book  Google Scholar 

  9. Sung, C.J., Tam, L.F., Wang, J.: Bounded harmonic maps on a class of manifolds. Proc. Am. Math. Soc. 124, 2241–2248 (1996)

    Article  MathSciNet  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Yong Hah Lee.

Additional information

Communicated by See Keong Lee.

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

This research was supported by Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Education, Science and Technology (NRF-2017R1D1A1B04030647).

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Lee, Y.H. Uniqueness of the Boundary Value Problem of Harmonic Maps via Harmonic Boundary. Bull. Malays. Math. Sci. Soc. 43, 2733–2743 (2020). https://doi.org/10.1007/s40840-019-00830-9

Download citation

  • Received:

  • Revised:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s40840-019-00830-9

Keywords

Mathematics Subject Classification

Navigation